Gelfand transforms of SO(3)-invariant Schwartz functions on the free group N 3,2
Annales de l'Institut Fourier, Volume 59 (2009) no. 6, p. 2143-2168

The spectrum of a Gelfand pair (KN,K), where N is a nilpotent group, can be embedded in a Euclidean space. We prove that in general, the Schwartz functions on the spectrum are the Gelfand transforms of Schwartz K-invariant functions on N. We also show the converse in the case of the Gelfand pair (SO(3)N 3,2 ,SO(3)), where N 3,2 is the free two-step nilpotent Lie group with three generators. This extends recent results for the Heisenberg group.

Il est toujours possible d’injecter dans un espace euclidien le spectre d’une paire de Gelfand du type (KN,K), où N est un groupe de Lie nilpotent. Nous démontrons que de manière générale, les fonctions de la classe de Schwartz sur le spectre sont les transformées des fonctions de la classe de Schwartz sur N qui sont invariantes par K. Nous prouvons également l’inclusion inverse dans le cas où N=N 3,2 est le groupe de Lie nilpotent libre à trois générateurs et K=SO(3). Ceci étend des résultats récents sur le groupe de Heisenberg.

DOI : https://doi.org/10.5802/aif.2486
Classification:  43A80,  22E25
Keywords: Gelfand pair, Schwartz space, nilpotent Lie group
@article{AIF_2009__59_6_2143_0,
     author = {Fischer, V\'eronique and Ricci, Fulvio},
     title = {Gelfand transforms of $SO(3)$-invariant Schwartz functions on the free group $N\_{3,2}$},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {59},
     number = {6},
     year = {2009},
     pages = {2143-2168},
     doi = {10.5802/aif.2486},
     mrnumber = {2640916},
     zbl = {1187.43007},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2009__59_6_2143_0}
}
Fischer, Véronique; Ricci, Fulvio. Gelfand transforms of $SO(3)$-invariant Schwartz functions on the free group $N_{3,2}$. Annales de l'Institut Fourier, Volume 59 (2009) no. 6, pp. 2143-2168. doi : 10.5802/aif.2486. http://www.numdam.org/item/AIF_2009__59_6_2143_0/

[1] Astengo, F.; Di Blasio, B.; Ricci, F. Gelfand transforms of polyradial Schwartz functions on the Heisenberg group, J. Funct. Anal., Tome 251 (2007) no. 2, pp. 772-791 | Article | MR 2356428 | Zbl 1128.43009

[2] Astengo, F.; Di Blasio, B.; Ricci, F. Gelfand pairs on the Heisenberg group and Schwartz functions (2008) (to appear, http://arxiv.org/abs/0805.3809v1) | MR 2490230 | Zbl 1167.43008

[3] Benson, C.; Jenkins, J.; Ratcliff, G. On Gelfand pairs associated with solvable Lie groups, Trans. Amer. Math. Soc., Tome 321 (1990) no. 1, pp. 85-116 | Article | MR 1000329 | Zbl 0704.22006

[4] Benson, C.; Jenkins, J.; Ratcliff, G. The spherical transform of a Schwartz function on the Heisenberg group, J. Funct. Anal., Tome 154 (1998) no. 2, pp. 379-423 | Article | MR 1612717 | Zbl 0914.22013

[5] Ferrari R., F. The topology of the spectrum for Gelfand pairs on Lie groups, Bull. Un. Mat. It., Tome 10 (2007), pp. 569-579 (http://arxiv.org/abs/0706.0708v1) | MR 2351529 | Zbl pre05230829

[6] Folland, G. B. Subelliptic estimates and function spaces on nilpotent Lie groups, Ark. Mat., Tome 13 (1975) no. 2, pp. 161-207 | Article | MR 494315 | Zbl 0312.35026

[7] Folland, G. B.; Stein, E. M. Hardy spaces on homogeneous groups, Princeton University Press, Princeton, N.J., Mathematical Notes, Tome 28 (1982) | MR 657581 | Zbl 0508.42025

[8] Geller, D. Fourier analysis on the Heisenberg group. I. Schwartz space, J. Funct. Anal., Tome 36 (1980) no. 2, pp. 205-254 | Article | MR 569254 | Zbl 0433.43008

[9] Geller, D. Liouville’s theorem for homogeneous groups, Comm. Partial Differential Equations, Tome 8 (1983) no. 15, pp. 1665-1677 | MR 729197 | Zbl 0538.35019

[10] Goodman, R.; Wallach, N. R. Representations and invariants of the classical groups, Cambridge University Press, Cambridge, Encyclopedia of Mathematics and its Applications, Tome 68 (1998) | MR 1606831 | Zbl 0948.22001

[11] Helffer, B.; Nourrigat, J. Caracterisation des opérateurs hypoelliptiques homogènes invariants à gauche sur un groupe de Lie nilpotent gradué, Comm. Partial Differential Equations, Tome 4 (1979) no. 8, pp. 899-958 | Article | MR 537467 | Zbl 0423.35040

[12] Helgason, S. Groups and geometric analysis, Academic Press Inc., Orlando, FL, Pure and Applied Mathematics, Tome 113 (1984) | MR 754767 | Zbl 0543.58001

[13] Helgason, S. The Radon transform, Birkhäuser Boston Inc., Boston, MA, Progress in Mathematics, Tome 5 (1999) | MR 1723736 | Zbl 0932.43011

[14] Hulanicki, A. A functional calculus for Rockland operators on nilpotent Lie groups, Studia Math., Tome 78 (1984) no. 3, pp. 253-266 | MR 782662 | Zbl 0595.43007

[15] Mather, J. N. Differentiable invariants, Topology, Tome 16 (1977) no. 2, pp. 145-155 | Article | MR 436204 | Zbl 0376.58002

[16] Schwarz, G. W. Smooth functions invariant under the action of a compact Lie group, Topology, Tome 14 (1975), pp. 63-68 | Article | MR 370643 | Zbl 0297.57015

[17] Stein, E. M. Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton University Press, Princeton, NJ, Princeton Mathematical Series, Tome 43 (1993) | MR 1232192 | Zbl 0821.42001